Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What exactly would happen if i took 15000 mg of ibuprofen?

what exactly would happen if i took 15000 mg of ibuprofen? would this be fatal to me?
Asked On : Mon, 28 Mar 2011
Answers:  5 Views:  449
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Anesthesiologist 's  Response
hi welcome to HCM.ibuprofen normal dosage is 800mg per dose or 3200mg per day.over dosage life threatening complications are very low. it ranges from no symptoms to fatal complications are there.these are like abdominal pain,nausea,vomiting,nystagmus,tinnitus,rarely severe symptoms like abdominal bleeding,seizures,metabolic acidosis,hyperkalemia,hypertension,bradycardia,atrial fibbrilation,coma,acute renal failure,respiratory depression ,cardiac arrest etc.
prevention is better than dont take more than normal dosage ok
have a happy week end
Answered: Sat, 13 Aug 2011
I find this answer helpful
Cardiologist Dr. Kashan Aslam Shah's  Response
hello . welcome to health care magic forum . ibuprofen is used over the counter drug for pain relief and hence more into abuse or over dose . the dose that you mentioned 15000mg is equivalent to 300 tabs of 200 mg brufen . its a way bigger amount than the toxic dose . what will happen to someone who use this amount is pain abdomen , with vomiting , and disorientation . metabolic acidosis can occur . respiratory depression and dangerous cardiac rhythms can take place . a person can die of all this . potassium levels can go high that its self is dangerous causing heart rhythm problems . generally a dose below 100mg /kg body weight is not that dangerous . so over the counter drugs should be taken with care . i hope i have answered your question . take care and good luck
Answered: Mon, 15 Aug 2011
I find this answer helpful
General & Family Physician Dr. Prahlad S. Patki's  Response
No, this wont be fatal unless you have compromising renal functions. Adequate Hydration will help to throw it away. Platelets needs to be watched. If there is any bleeding, it needs hospitalization.Dont repeat this blunder.
Answered: Fri, 12 Aug 2011
I find this answer helpful
HIV AIDS Specialist Dr. Rajendra Kumar Panda's  Response

This is definitely toxic dose, & Nobody can tell what will happen, Upper GI Bleed in the form of haematemesis & malena .thrombocytopenia, rashes, headache, dizziness, blurred vision, and in a few cases toxic amblyopia, fluid retention, and edema.
Answered: Fri, 12 Aug 2011
I find this answer helpful

1 Doctor agrees with this answer

  Anonymous's Response
either get it out of your system as quickly as possible, whether by emesis (vomiting) or a stomach pump but its never a good thing. high amounts of ibuprofen in the body can cause stomach ulcers and internal bleeding. I'm not saying your stomach will bleed but its a very real possibility that you could do major damage to your organs.

Answered: Mon, 28 Mar 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor